alexa Pediatric myocardial infarction after racemic epinephrine administration.
Anesthesiology

Anesthesiology

Journal of Anesthesia & Clinical Research

Author(s): Butte MJ, Nguyen BX, Hutchison TJ, Wiggins JW, Ziegler JW

Abstract Share this page

Abstract Myocardial infarction is a previously unreported complication of treatment with racemic epinephrine that is used commonly in the emergency department for severe respiratory distress in bronchiolitis or croup syndrome. We describe a pediatric patient who presented with the croup syndrome and severe respiratory distress that required multiple doses of nebulized racemic epinephrine in the emergency department. The patient developed ventricular tachycardia and mild chest discomfort during one treatment, which resolved spontaneously on discontinuation of the nebulization. Persistently abnormal electrocardiograms and elevated creatine phosphokinase MB isoenzyme (CPK-MB) levels suggested a myocardial infarction had occurred. Subsequent echocardiography, cardiac catheterization, and angiography revealed an anatomically normal heart with normal coronary circulation; however, a stress nuclear study showed a small myocardial infarct. The significance of this previously unreported complication of racemic epinephrine is discussed, along with recommendations for proper use in the emergency department.
This article was published in Pediatrics and referenced in Journal of Anesthesia & Clinical Research

Relevant Expert PPTs

Relevant Speaker PPTs

Recommended Conferences

Peer Reviewed Journals
 
Make the best use of Scientific Research and information from our 700 + peer reviewed, Open Access Journals
International Conferences 2017-18
 
Meet Inspiring Speakers and Experts at our 3000+ Global Annual Meetings

Contact Us

 
© 2008-2017 OMICS International - Open Access Publisher. Best viewed in Mozilla Firefox | Google Chrome | Above IE 7.0 version
adwords